Alert archive / Idaho / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Sep 25, 2009, 2:49 PM PDT for 5 counties in Idaho. It took effect at Sep 26, 2009, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2009, 2:49 PM PDT (21:49 UTC)
- In effect from
- Sep 26, 2009, 11:00 AM PDT
- Expired
- Sep 26, 2009, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 252149 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 249 PM PDT FRI SEP 25 2009 IDZ101-WAZ686-260600- /O.UPG.KOTX.FW.A.0004.090926T1800Z-090927T0300Z/ /O.NEW.KOTX.FW.W.0009.090926T1800Z-090927T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 249 PM PDT FRI SEP 25 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA ON SATURDAY. INCREASING WEST TO SOUTHWEST WINDS BEHIND THE FRONT AND A DRY AIR MASS OVER THE REGION WILL BRING CRITICALLY LOW RELATIVE HUMIDITIES WITH BREEZY AND GUSTY WINDS DURING THE AFTERNOON AND EVENING. ANTICIPATE THE GUSTY WINDS TO DEVELOP ON THE RIDGES INITIALLY...BEFORE MIXING TO THE VALLEYS BY LATE AFTERNOON. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ684-687-260600- /O.UPG.KOTX.FW.A.0004.090926T1800Z-090927T0300Z/ /O.NEW.KOTX.FW.W.0009.090926T2200Z-090927T0600Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 249 PM PDT FRI SEP 25 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA ON SATURDAY. WITH A DRY AIR MASS REMAINING OVER THE REGION...NORTHWEST TO NORTH WINDS WILL INCREASE BEHIND THE FRONT. THIS WILL LEAD TO A COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITIES WITH STRONG GUSTY WINDS DURING THE LATE AFTERNOON AND EVENING. GUSTY WINDS WILL DEVELOP ON THE RIDGE TOPS INITIALLY...AND THE MIX TO THE VALLEYS BY EARLY EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ677-260600- /O.NEW.KOTX.FW.W.0009.090926T1800Z-090927T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 249 PM PDT FRI SEP 25 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA ON SATURDAY. INCREASING WEST TO NORTHWEST WINDS BEHIND THE FRONT AND A DRY AIR MASS OVER THE REGION WILL BRING CRITICALLY LOW RELATIVE HUMIDITIES WITH STRONG GUSTY WINDS DURING THE AFTERNOON AND EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ685-260600- /O.NEW.KOTX.FW.W.0009.090926T2200Z-090927T0600Z/ EAST WASHINGTON NORTH CASCADES (ZONE 685)- 249 PM PDT FRI SEP 25 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA ON SATURDAY. WITH A DRY AIR MASS REMAINING OVER THE REGION...NORTHWEST TO NORTH WINDS WILL INCREASE BEHIND THE FRONT. THIS WILL LEAD TO A COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITIES WITH BREEZY AND GUSTY WINDS DURING THE LATE AFTERNOON AND EVENING. GUSTY WINDS WILL DEVELOP ON THE RIDGE TOPS INITIALLY...AND THE MIX TO THE VALLEYS BY EARLY EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
6 follow-up statements
000 WWUS86 KOTX 260541 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1041 PM PDT FRI SEP 25 2009 IDZ101-WAZ677-686-261345- /O.CON.KOTX.FW.W.0009.090926T1800Z-090927T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON NORTHEAST (ZONE 686)- 1041 PM PDT FRI SEP 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA ON SATURDAY. INCREASING WEST TO SOUTHWEST WINDS BEHIND THE FRONT AND A DRY AIR MASS OVER THE REGION WILL BRING CRITICALLY LOW RELATIVE HUMIDITIES WITH BREEZY AND GUSTY WINDS DURING THE AFTERNOON AND EVENING. ANTICIPATE THE GUSTY WINDS TO DEVELOP ON THE RIDGES INITIALLY...BEFORE MIXING TO THE VALLEYS BY LATE AFTERNOON. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ684-685-687-261345- /O.CON.KOTX.FW.W.0009.090926T2200Z-090927T0600Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1041 PM PDT FRI SEP 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA ON SATURDAY. WITH A DRY AIR MASS REMAINING OVER THE REGION...NORTHWEST TO NORTH WINDS WILL INCREASE BEHIND THE FRONT. THIS WILL LEAD TO A COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITIES WITH STRONG GUSTY WINDS DURING THE LATE AFTERNOON AND EVENING. GUSTY WINDS WILL DEVELOP ON THE RIDGE TOPS INITIALLY...AND THE MIX TO THE VALLEYS BY EARLY EVENING. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 261321 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 621 AM PDT SAT SEP 26 2009 WAZ673-262130- /O.EXB.KOTX.FW.W.0009.090926T2100Z-090927T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 621 AM PDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE WATERVILLE PLATEAU... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE WATERVILLE PLATEAU. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. STRENGTHENING WEST WINDS BEHIND THE FRONT WILL COMBINE WITH A VERY DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS ENVIRONMENT FOR EXISTING OR NEW FIRES DURING THE AFTERNOON AND EARLY EVENING. WIND GUSTS ON THE WATERVILLE PLATEAU WILL BE AS HIGH AS 40 MPH. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR FOR EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ101-WAZ684>687-262130- /O.EXT.KOTX.FW.W.0009.090926T2100Z-090927T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 621 AM PDT SAT SEP 26 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. STRENGTHENING WEST WINDS BEHIND THE FRONT WILL COMBINE WITH A VERY DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS ENVIRONMENT FOR EXISTING OR NEW FIRES DURING THE LATE AFTERNOON AND EARLY EVENING. THE GUSTY WINDS WILL DEVELOP FIRST ON THE RIDGES BEFORE MIXING TO THE VALLEYS LATER TODAY. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR FOR EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ677-262130- /O.CON.KOTX.FW.W.0009.090926T1800Z-090927T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 621 AM PDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. STRENGTHENING WEST WINDS BEHIND THE FRONT WILL COMBINE WITH A VERY DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS ENVIRONMENT FOR EXISTING OR NEW FIRES DURING THE AFTERNOON AND EARLY EVENING. THE GUSTY WINDS WILL DEVELOP FIRST ON THE RIDGES BEFORE MIXING TO THE VALLEYS BY MIDDAY. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR FOR EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 261533 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 833 AM PDT SAT SEP 26 2009 WAZ677-270100- /O.CON.KOTX.FW.W.0009.090926T1800Z-090927T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 833 AM PDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. STRENGTHENING WEST WINDS BEHIND THE FRONT WILL COMBINE WITH A VERY DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS ENVIRONMENT FOR EXISTING OR NEW FIRES DURING THE AFTERNOON AND EARLY EVENING. THE GUSTY WINDS WILL DEVELOP FIRST ON THE RIDGES BEFORE MIXING TO THE VALLEYS BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ101-WAZ684>687-270100- /O.CON.KOTX.FW.W.0009.090926T2100Z-090927T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 833 AM PDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. STRENGTHENING WEST WINDS BEHIND THE FRONT WILL COMBINE WITH A VERY DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS ENVIRONMENT FOR EXISTING OR NEW FIRES DURING THE LATE AFTERNOON AND EARLY EVENING. THE GUSTY WINDS WILL DEVELOP FIRST ON THE RIDGES BEFORE MIXING TO THE VALLEYS LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ673-270100- /O.CON.KOTX.FW.W.0009.090926T2100Z-090927T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 833 AM PDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. STRENGTHENING NORTHWEST WINDS BEHIND THE FRONT WILL COMBINE WITH A VERY DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS ENVIRONMENT FOR EXISTING OR NEW FIRES DURING THE AFTERNOON AND EARLY EVENING. WIND GUSTS ON THE WATERVILLE PLATEAU WILL BE AS HIGH AS 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 262302 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 402 PM PDT SAT SEP 26 2009 IDZ101-WAZ677-684>687-270400- /O.EXT.KOTX.FW.W.0009.000000T0000Z-090927T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 402 PM PDT SAT SEP 26 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE TO COMBINE WITH RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT THROUGH THE EVENING. THESE PARAMETERS...WHEN COMBINED WITH DRY FUELS...WILL POTENTIALLY LEAD TO AN EXPLOSIVE ENVIRONMENT FOR EXISTING OR NEW FIRE STARTS. WIND SPEEDS WILL WEAKEN SIGNIFICANTLY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ673-270400- /O.CON.KOTX.FW.W.0009.000000T0000Z-090927T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 402 PM PDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES OVER THE WATERVILLE PLATEAU AND WESTERN COLUMBIA BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. GUSTY WEST WINDS OF 15 TO 30 MPH WILL CONTINUE TO COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT THROUGH THE EVENING OVER THE WATERVILLE PLATEAU AND WESTERN COLUMBIA BASIN. THESE PARAMETERS...WHEN COMBINED WITH DRY FUELS...WILL POTENTIALLY LEAD TO AN EXPLOSIVE ENVIRONMENT FOR EXISTING OR NEW FIRE STARTS. WIND SPEEDS WILL WEAKEN SIGNIFICANTLY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 262341 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 441 PM PDT SAT SEP 26 2009 WAZ676-270400- /O.EXA.KOTX.FW.W.0009.000000T0000Z-090927T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 441 PM PDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT THROUGH THE EVENING ACROSS MUCH OF THE KITTITAS AND YAKIMA VALLEYS. THESE PARAMETERS ...WHEN COMBINED WITH DRY FUELS... WILL POTENTIALLY LEAD TO AN EXPLOSIVE ENVIRONMENT FOR EXISTING OR NEW FIRE STARTS. WIND SPEEDS WILL WEAKEN SIGNIFICANTLY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ101-WAZ673-677-684>687-270400- /O.CON.KOTX.FW.W.0009.000000T0000Z-090927T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 441 PM PDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE TO MIX WITH RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT THROUGH THE EVENING. THESE PARAMETERS...WHEN COMBINED WITH DRY FUELS... WILL POTENTIALLY LEAD TO AN EXPLOSIVE ENVIRONMENT FOR EXISTING OR NEW FIRE STARTS. WIND SPEEDS WILL WEAKEN SIGNIFICANTLY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 270339 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 839 PM PDT SAT SEP 26 2009 IDZ101-WAZ673-677-684>687-270445- /O.EXP.KOTX.FW.W.0009.000000T0000Z-090927T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 839 PM PDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED FOR MOST LOCATIONS THIS EVENING AND THIS TREND WILL CONTINUE TONIGHT. HOWEVER LOCALLY GUSTY WINDS WILL CONTINUE TONIGHT NEAR THE CANADIAN BORDER. THUS THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT. $$ WAZ676-270445- /O.EXP.KOTX.FW.W.0009.000000T0000Z-090927T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 839 PM PDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED FOR MOST LOCATIONS THIS EVENING AND THIS TREND WILL CONTINUE TONIGHT. THUS THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 25, 2:39 PM PDT, 10 minutes earlier.
Area forecast discussion, Sep 25, 2:39 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
239 PM PDT FRI SEP 25 2009
.SYNOPSIS...
A DRY COLD FRONT WILL PASS THROUGH THE REGION ON SATURDAY WITH
WIDESPREAD WINDY CONDITIONS. HIGH PRESSURE WILL BRIEFLY RETURN FOR
SUNDAY AND MONDAY BEFORE THE FIRST TRUE AUTUMN WEATHER SYSTEM
ARRIVES BRINGING COOL AND UNSETTLED WEATHER FOR TUESDAY AND
WEDNESDAY. EXPECT BELOW NORMAL TEMPERATURES AND A CHANCE FOR LIGHT
MOUNTAIN SNOW AND VALLEY RAIN. HIGH PRESSURE WILL BRIEFLY RETURN
FOR THE END OF THE WEEK.
&&
.DISCUSSION...
TONIGHT THROUGH TOMORROW...THE FLATTENED RIDGE OF HIGH PRESSURE
CURRENTLY POSITIONED OVER THE REGION WILL BECOME FURTHER SQUASHED
AS ENERGY NOW CROSSING 150W CONTINUES EASTWARD ACROSS CENTRAL
BRITISH COLUMBIA. THIS WAVE WILL DRAG A STRONG...DRY COLD FRONT
ACROSS THE REGION. THE MAIN FOCUS WITH THIS FRONT AND ASSOCIATED
COLD ADVECTION WILL BE BREEZY TO GUSTY WINDS DEVELOPING ACROSS THE
ENTIRE CWA THROUGHOUT THE DAY. AS A WARM 595 DAM UPPER- LEVEL
HIGH ANCHORS OVER NORTHERN CA/SOUTHERN OR AND A COLD 542 DAM LOW
SKIRTS THROUGH NORTHERN BC...A SUBSTANTIAL MIDLEVEL THERMAL GRADIENT
(RESULTANT PRESSURE GRADIENT) WILL SETUP ACROSS OUR CWA WHICH
FAVORS BREEZY TO LOCALLY GUSTY WINDS ALONG THE EAST SLOPES...OKANOGAN
VALLEY...AND COLUMBIA BASIN. 850-700MB FLOW WILL INCREASE 25-35KTS
FOR SOME TIME ACROSS THE NORTH SO ALL RIDGETOPS WILL ALSO BE
EXPOSED TO STRONG WINDS. THE MAIN 140+ JET STREAM WILL REMAIN WELL
NORTH ACROSS SOUTHERN BC SO WITHOUT ITS PRESENCE DIRECTLY
OVERHEAD...WE DO NOT EXPECT WIND ADVISORY OR WIND WARNING CRITERIA
WINDS BUT WE CAN EXPECT SUSTAINED SPEEDS OF 15-20KTS WITH GUSTS UP
TO 35KTS ACROSS THE AFOREMENTIONED AREAS. IN ADDITION TO THE
WINDS...VERY DRY AIR WILL BE IN PLACE OR ADVECTING INTO THE REGION
CAUSING RH VALUES TO FALL NEAR CRITICAL 15-25% VALUES.
THEREFORE...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A WARNING
AND THE WENATCHEE VALLEY WAS INCLUDED. THE SYSTEM WILL CONTINUE TO
THE EAST SATURDAY NIGHT AND GRADIENTS WILL BEGIN TO RELAX. A
COOLER AIRMASS WILL BE LEFT IN THE WAKE AS SINGLE DIGIT 850MB
TEMPERATURES REMAIN IN PLACE. MANY PROTECTED VALLEYS AND AREAS
WHERE WINDS BECOME CALM WILL QUICKLY COOL INTO THE LOW 40S AND
30S.
HIGH PRESSURE WILL BEGIN TO RE-STRENGTHEN SUNDAY AND MONDAY AS THE
NEXT DEEP TROUGH WHICH WILL BRING A TASTE OF FALL ON TUE/WED DIGS
INTO THE EASTERN PACIFIC. THIS WILL RESULT IN ANOTHER PERIOD OF
FAIRLY TRANQUIL WEATHER CONDITIONS. TEMPERATURES WILL BE COOLING
BACK NEAR NORMAL FOR SUNDAY THEN SLIGHTLY ABOVE MONDAY AFTER A
VERY COOL MORNING. THE NORTHERN VALLEYS AND IDAHO PANHANDLE SHOULD
PREPARE FOR THE COOLEST NIGHT OF THE TIME-FRAME MONDAY MORNING
WITH WIDESPREAD 30S. /SB
UESDAY THROUGH SATURDAY...A SYSTEM CURRENTLY JUST EMERGING FROM
THE COAST OF RUSSIA INTO THE GULF OF ALASKA LOOKS TO BE OUR FIRST
MAJOR WEATHER PLAYER DURING THE EXTENDED PORTION OF THE FORECAST.
THE MODELS ARE HAVING SOME DIFFICULTY INITIALIZING THIS
SYSTEM...IN PARTICULAR THE GFS. INITIALIZED PV FIELDS FROM BOTH
THE ECMWF AND UKMET SUPPORT A DEEPER SYSTEM THAN THAT ON THE GFS
WHEN COMPARED WITH WATER VAPOR IMAGERY...SO MODEL PREFERENCE WAS
AWAY FROM THE GFS FOR THIS CYCLE.
WHILE ALL GLOBAL MODEL SOLUTIONS TRACK THE SYSTEM EMERGING OFF THE
RUSSIAN COAST TOWARD THE NORTHWESTERN UNITED STATES BY
TUESDAY...THE GFS MAINTAINS A NORTHWARD BIAS IN COMPARISON TO
OTHER MODELS. THIS RESULTS IN LESS OF A VORT SPIN-UP IN THE BASE
OF THE TROUGH OVER THE NORTHWEST BY TUESDAY AND TUESDAY NIGHT ON
THE GFS. THE ECMWF AND CANADIAN BOTH INDICATE A MUCH STRONGER
SYSTEM IN THE NORTHWEST...WITH ROUGHLY EQUIVALENT COLD ADVECTION.
THE FAVORED SOLUTIONS OF THE ECMWF AND CANADIAN BOTH SPIN-UP A
TROPOSPHERE DEEP VORTEX SOMEWHERE IN THE NORTHWEST TUESDAY
NIGHT...WITH A STRONG TROWAL AND DEFORMATION ZONE PRESENT
SOMEWHERE BETWEEN NORTHWESTERN MONTANA AND EASTERN WASHINGTON.
WITH THE THERMAL PROFILES INDICATING FREEZING LEVELS DOWN TO ABOUT
3000 FEET AT MOST...AND WET BULB ZERO HEIGHTS EVEN LOWER THAN
THIS...SOME VALLEY SNOW WITH THIS SYSTEM SEEMS POSSIBLE TUESDAY
NIGHT. TEMPERATURES AT 850 MB STRADDLING ZERO GENERALLY PORTEND
THIS POSSIBILITY...AND THE PREVIOUS 4 RUNS OF THE GFS SUPPORTED
THIS IDEA AS WELL...THUS VALLEY SNOW SHOWERS HAVE BEEN ADDED TO
TUESDAY NIGHT.
WITH THE EASTWARD PASSAGE OF THE FIRST SYSTEM BY LATE
WEDNESDAY...SHORT WAVE RIDGING IS CONSENSUS TO BE THE CONTROLLING
FACTOR IN OUR FORECAST THROUGH THURSDAY OR SO. THIS IDEA IS AGAIN
SUPPORTED BY THE CANADIAN AND ECMWF...BUT NOT SO MUCH BY THE GFS.
HOWEVER...AFTER THIS TIME...ON SHORE FLOW AND YET ANOTHER DEEPER
CLOSED LOW LOOKS TO COME OVERHEAD BY THE END OF NEXT WEEK AND NEXT
WEEKEND. AT THIS TIME...STRONG COLD ADVECTION LOOKS TO WAIT UNTIL
THE LATTER HALF OF NEXT WEEKEND...WITH MTN SNOW/VALLEY RAIN
TRANSITIONING TO A BIT MORE MESSY MIXTURE BY LATE IN THE WEEKEND
PER A ECMWF/CANADIAN THERMAL FIELD COMPROMISE. /FRIES
&&
.AVIATION...
WEAK HIGH PRESSURE WILL CONTINUE OVER THE REGION...RESULTING IN
MOSTLY SUNNY SKIES...LIGHT WINDS...AND VFR CONDITIONS AT ALL
TERMINALS THROUGH 15Z SATURDAY. THE MAIN CONCERN ON SATURDAY
WILL BE INCREASING WINDS AS A STRONG WAVE TOPS THE RIDGE. WINDS
WILL BEGIN TO INCREASE NEAR 12KT AFT 16Z PEAKING WELL INTO THE
LATTER AFTERNOON. /SB
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 51 77 45 69 44 73 / 0 0 0 0 0 0
COEUR DALENE 46 76 42 69 41 74 / 0 0 0 0 0 0
PULLMAN 45 80 40 73 41 74 / 0 0 0 0 0 0
LEWISTON 53 85 45 77 46 81 / 0 0 0 0 0 0
COLVILLE 46 81 39 73 37 77 / 0 0 0 0 0 10
SANDPOINT 44 75 36 68 35 72 / 0 0 0 0 0 0
KELLOGG 50 75 41 67 43 72 / 0 0 0 0 0 0
MOSES LAKE 53 83 47 75 42 75 / 0 0 0 0 0 0
WENATCHEE 59 79 52 73 46 72 / 0 0 0 0 0 0
OMAK 56 79 46 73 42 74 / 0 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 11 AM TO 11 PM PDT SATURDAY FOR CENTRAL
PANHANDLE MOUNTAINS...COEUR DALENE AREA...IDAHO PALOUSE...
NORTHERN PANHANDLE.
WA...RED FLAG WARNING FROM 11 AM TO 11 PM PDT SATURDAY FOR EAST
SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...SPOKANE
AREA...WENATCHEE AREA.
RED FLAG WARNING FROM 3 PM TO 11 PM PDT SATURDAY FOR OKANOGAN
HIGHLANDS...OKANOGAN VALLEY.
&&Hazardous weather outlook, Sep 25, 6:02 AM PDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 602 AM PDT FRI SEP 25 2009 IDZ003-026-027-WAZ031>035-041-042-044-261315- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 602 AM PDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-002-004-WAZ036>038-043-261315- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- OKANOGAN VALLEY- 602 AM PDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY A DRY COLD FRONT WILL BRING BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITIES. THIS PATTERN WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:47 AM PDT | Fire Weather Watch | OTX | 9 hr |
Nearby
Red Flag Warnings in Idaho, 2009Red Flag Warnings in Washington, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.